Thunderstorm Wind, Traverse
- When
- June 30, 10:30 PM CST
- Where
- Traverse County, 9 mi NNW of Wheaton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.917, -96.567
Large branches were downed by high winds.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 30, 2:20 PM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CDT FRI JUN 30 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FOCUS FOR THE SHORT TERM WILL BE ON THUNDERSTORM CHANCE TONIGHT. CURRENTLY THERE IS AN UPPER LEVEL WAVE THAT HAS PUSHED OUT OF THE NORTHERN ROCKIES AND INTO NE MT/NW ND/SRN SASK. THIS WAVE IS EXPECTED TO PUSH EAST ALONG THE US/CAN BORDER THROUGH TONIGHT. SFC LOW PRESSURE ASSOCIATED WITH THE UPPER WAVE IS CURRENTLY STRETCHING FROM SRN MANITOBA SOUTHWARD THROUGH THE CENTRAL DAKOTAS AND INTO WRN NEBRASKA. HAVE A FAIRLY DEFINED DRY LINE TO THE WEST OF ABERDEEN...INDICATED BY A DEWPOINT AT KABR OF 71F AND AT KMBG OF 51F. THE ASSOCIATED COLD FRONT IS TO THE WEST OF THAT STRETCHING ACROSS CENTRAL SD INTO NW SD. THESE TWO BOUNDARIES ARE EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. 18Z SOUNDING FROM KBIS...INDICATING GOOD INSTABILITY BUT LIMITED MOISTURE. HOWEVER WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S ACROSS MUCH OF THE KABR CWA...SHOULD HAVE SUFFICIENT MOISTURE FOR TS DEVELOPMENT. SHEAR PROFILES CONTINUE TO LOOK WEAK...WITH SOME SPEED SHEAR BUT LITTLE DIRECTIONAL SHEAR. THEREFORE EXPECT MOSTLY LARGE HAIL OR DAMAGING WIND THREAT WITH ANY SEVERE ACTIVITY. EXPECT THIS EVENING TO BE THE BEST CHANCE FOR THUNDERSTORMS ACROSS THE CWA...AS THE DRY LINE AND ENSUING COLD FRONT SLIDE THROUGH THE AREA. COULD SEE SOME LINGERING ACTIVITY INTO LATE TONIGHT...WITH PASSAGE OF THE UPPER WAVE. OTHERWISE WILL SEE COOLER TEMPS FOR SATURDAY...WITH ANOTHER SLIGHT CHANCE FOR -TSRA LATE SATURDAY NIGHT AND AGAIN SUNDAY NIGHT AS WEAK SHORTWAVES TRAVEL THROUGH THE REGION IN NORTHWEST FLOW ALOFT. KEPT TEMPERATURE FORECAST SIMILAR TO THE PREVIOUS PACKAGE...WITH HIGHS IN THE 80S TO AROUND 90 AND MIN TEMPS IN THE 50S AND 60S. .LONG TERM...TUESDAY THROUGH FRIDAY TEMPERATURES ARE THE MAIN FORECAST CHALLENGE FOR THE EXTENDED PACKAGE THIS AFTERNOON. MODELS SEEM CONSISTENT ON WARM AND DRY EXTENDED FORECAST. BUILDING 5H RIDGE EAST OF CWA SLIDES THROUGH THE CENTRAL PLAINS BY 12Z FRIDAY. 85H AND 7H LAYERS ALL POINT TOWARD SLOW BUT STEADY WARMUP HEADING INTO NEXT WEEKEND. THERE ARE SOME MINOR IMPULSES THAT TRAVERSE THE RIDGE MID WEEK...DROPPING THROUGH CWA IN NW FLOW. HOWEVER WITH BROAD SFC HIGH PRESSURE TAKING UP RESIDENCE ACROSS THE IA/MO AREA...VERY DIFFICULT TO ADVECT ANY DECENT MOISTURE THIS FAR NORTH...SO DRY FCST STILL SEEMS REASONABLE. TEMPERATURES WILL START OFF SLIGHTLY BELOW SEASONABLE NORMS...WARMING TO SLIGHTLY ABOVE SEASONABLE NORMS BY END OF EXTENDED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && ALBRECHT/HINTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 443 AM CDT FRI JUN 30 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-010945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 443 AM CDT FRI JUN 30 2006 /343 AM MDT FRI JUN 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THROUGH THE EVENING HOURS ACROSS CENTRAL AND EASTERN SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA. SOME STORMS ARE LIKELY TO BECOME SEVERE WITH LARGE HAIL AND HIGH WINDS BEING THE MAIN THREATS. A COUPLE OF ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SMALL HAIL AND LIGHTNING WOULD BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS CENTRAL AND EASTERN SOUTH DAKOTA...AS WELL AS EXTREME WEST CENTRAL MINNESOTA. TT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
647 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 NW MILLER 44.58N 99.07W
06/30/2006 E0.88 INCH HAND SD LAW ENFORCEMENT
&&
PARKINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
712 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 N REE HEIGHTS 44.60N 99.20W
06/30/2006 E1.50 INCH HAND SD PUBLIC
&&
PARKINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
757 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 5 NW FORT THOMPSON 44.10N 99.48W
06/30/2006 E0.75 INCH BUFFALO SD PUBLIC
&&
PARKINThe Aberdeen radar (KABR), 152 km away, was scanning. The volume nearest the first event began at 04:31 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large branches were downed by high winds.
Large branches were downed by high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518643, 5518644.